What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 6:07 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 1, 6:07 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Albany NY
707 AM EDT Sat Jul 1 2017
.SYNOPSIS...
Warm and humid conditions continue Saturday with another round
of showers and thunderstorms likely, some of which could produce
high winds and heavy rainfall. Still warm but a bit less humid
on Sunday. A cold front passes on Monday, bringing a chance of
showers and thunderstorms to southern portions of the forecast
area. Dry and seasonable weather is in the forecast for
Independence Day.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 7 am, showers and thunderstorms working into western
Mohawk Valley and Adirondacks. Slight tweak to PoPs and temps,
otherwise no big changes needed.
Previous discussion...A warm and humid airmass is in place
across much of the northeastern US beneath southwesterly mid and
upper level flow. Clearing skies in the wake of yesterday's
convection along with light winds has allowed areas of fog,
locally dense, to develop. However, in some spots there is low
stratus instead of fog, and it's a bit difficult to delineate
the two based on the available satellite imagery. Issued an SPS
earlier for patchy dense fog.
Looking upstream, a sharp shortwave trough is currently rotating
along the Iowa/Missouri border, while a lower-amplitude lead
disturbance is tracking through the Ohio Valley. An area of
showers and thunderstorms downstream of the latter feature is
now tracking into Central New York. According to the SPC
mesoanalysis, this activity is within a pool of 500 J/kg MUCAPE.
Latest HRRR run captures this activity, bringing it into the
Western Adirondacks by 10-11Z. Severe weather is not expected
with this activity, but brief heavy downpours are a possibility.
Lift from the IA/MO shortwave will overspread the forecast area
but not until later in the evening. Weaker lift from the lead
shortwave will likely allow some degree of convection to occur
around the Western Adirondacks through the morning hours. This
is where the threat of heavy rainfall is greatest. Heavy
rainfall parameters continue to be impressive in this airmass.
For instance, H850/H700 dewpoints of +15/+5C with freezing
levels of 14-15 kft favor heavy downpours in any thunderstorms
that develop. A good wind field will allow storms to move rather
quickly however, mitigating the flood threat somewhat, though
some training of storms is possible especially in the Western
Adirondacks. Given that this area does not have a propensity for
flash flooding, will hold off on any watches.
Somewhat weakly-forced environment will likely allow instability
to build for the remainder of the forecast area, though this
will be tempered somewhat by the band of mid and high-level
clouds advancing from the west. Still, with dewpoints in the
low 70s and high temperatures forecast to reach the low to
mid-80s, forecasts from the NAM and HRRR suggest SBCAPE values
of 1-2 J/g developing by the afternoon despite meager midlevel
lapse rates, similar to yesterday. NAM forecast soundings at
KALB show a cap during the morning hours which could also
suppress convection early and allow instability to build.
Another pre-frontal trough is expected to set up across Central
New York, which, along with possibly some differential heating
boundaries, could act as a trigger for convection. CAMs
generally depict 18-02Z as the preferred time for convection.
Organization to the storms is likely given deep-layer shear
values of around 30-35 kt. Storm mode is expected to be in the
form of multicells or some supercells. Main threat will be
damaging winds, but an isolated tornado cannot be ruled out
given low LCLs. Low-level shear and helicity appears more
marginal than yesterday, however, as there is not as much
directional shear. Given the high freezing levels, large hail is
unlikely, but cannot be completely ruled out if a rotating storm
were to develop.
Storms may be ongoing 00-06Z Sunday as the IA/MO shortwave
clips the area, but likely losing intensity with the end of the
diurnal cycle. A drier airmass filters in, as PWATs drop from
near 2 inches to less than an inch. A few areas of fog are
possible especially in areas that receive heavy rain.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A drier airmass will be in place on Sunday, though dewpoints are
still forecast to be in the low to mid-60s for the valleys. High
temps will still be on the warm side with H850 temps still in
the mid-teens, so upper 70s to upper 80s for much of the
forecast area. Midlevel flow still remains broadly cyclonic, so
an afternoon shower or storm cannot be ruled out, mainly over
the higher terrain.
Sunday night into Monday, another shortwave trough is forecast
to approach the area from the northern Great Lakes. Some
upstream activity tied to the diurnal cycle along the attendant
cold front may work its way into the Southern Adirondacks
before diminishing Sunday night. As the front and upper wave
work their way through on Monday, their timing with the diurnal
cycle may result in some isolated to scattered convection for
areas mainly south of the Capital District during the afternoon
and evening. SPC has placed far southern portions of our
forecast area in a marginal risk for severe weather, as
indications are that around 1 J/g of SBCAPE will build ahead of
the forcing, along with adequate deep-layer shear values for
storm organization. Will continue to keep an eye on this for
future forecast cycles. Drier air will once again filter in in
the wake of the front, with PWATs falling to less than an inch.
After several mild nights, Monday night's lows may finally be
back in the 50s for the entire forecast area.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
At the time it appears a cold front should be settling to our south
and stalling while surface ridging builds in from over the Great
Lakes region for the 4th of July. Anticipating a dry day with
seasonable temperatures and comfortable dew points. However, this
tranquil weather will be short-lived as the overall pattern remains
active with a longwave trough persisting over the Great Lakes Region
and Northeast and ridging building over the western CONUS.
The surface high will shift off to our east Wednesday allowing a
return flow to develop. Dew points will be a gradual rise. In the
meantime, an area of low pressure is expected to develop over the
Plains along the stalled boundary. The low will move eastward along
the weakening boundary and bring unsettled weather to our region for
the latter part of the week. Some weak ridging aloft is expected
Wednesday over the region ahead of the approaching low which should
result in fair weather holding on for much of the day. For Thursday
through Friday, have limited pops to chances at this time as there
are some differences regarding the timing of the rainfall associated
with the low across the region. Guidance is in agreement increasing
precipitable water so some heavy rainfall will be possible.
Seasonably warm days with muggy nights.
&&
.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
A warm and very humid air mass in place across region.
Convection is expected is again today during the afternoon into
the evening ahead of an approaching cold front. Strong to severe
storms are possible as well as very heavy downpours.
MVFR-IFR conditions are expected to improve to widespread VFR
this morning. Have used a TEMPO group in each TAF highlighting the
most likely time for the convection to occur and have include strong
and gusty variable winds. MVFR conditions and lower will occur with
storms. Convection is expected to wind down by mid to late evening.
With cloud cover decreases late tonight along with wet ground and
diminishing winds expect fog and/or stratus to form with IFR possible.
Southerly flow will increase to 10 to 12 knots with gusts into the
teens to the lower 20s especially KALB. Winds will shift to the southwest
tonight this evening and diminish tonight.
Outlook...
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Independence Day: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.&&
.FIRE WEATHER...
A warm and very moist airmass is in place today, with afternoon
showers and thunderstorms expected. Sunday will feature slightly
drier conditions with RH values falling into the 40s and 50s,
along with westerly winds of 5 to 10 mph gusting to 20 mph at
times. A cold front works through Monday, with a chance of
showers and thunderstorms mainly south of the Capital District.
Drier air will filter in in the wake of the front, but
temperatures will still be on the warm side for southern
portions of the forecast area.
&&
.HYDROLOGY...
A warm and very moist airmass is in place today. An approaching
disturbance will likely generate showers and thunderstorms,
especially during the afternoon hours. Any storm that occurs
will be capable of heavy rainfall. Fairly quick storm motion
will mitigate the flash flood threat, but isolated flash
flooding is possible. Rainfall will be most widespread across
the Southern Adirondacks, where basin average totals of around
an inch are likely. Elsewhere, basin averages look to be less
than an inch, but local totals of 1 to 2 inches or greater are
possible in thunderstorms. River flooding is still not expected.
A drier trend takes shape for Sunday and Monday, though a few
showers and storms cannot be ruled out either day. These storms
will carry less of a heavy rain threat, however.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jul 1, 4:03 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
503 AM EDT Sat Jul 1 2017
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-020915-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
503 AM EDT Sat Jul 1 2017
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.
.DAY ONE...Today and Tonight.
There is a slight risk of severe weather for eastern New York and
western New England today. The main threat will be damaging winds,
but an isolated tornado and large hail cannot be ruled out. The
most likely time frame for severe weather is 2-10 pm.
All thunderstorms will be capable of heavy rainfall. Isolated flash
flooding is possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated to scattered thunderstorms are possible Monday, mainly
south of the Capital District. There is a marginal risk of severe
weather.
There is a chance of thunderstorms Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed today.
In the hours before
Special weather statement, Jul 1, 5:41 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Albany NY
641 AM EDT SAT JUL 1 2017
NYZ038-011145-
Southern Herkimer-
641 AM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
At 640 AM EDT, a strong thunderstorm was located over Earlville, or
near Hamilton, moving northeast at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
This storm will be near...
West Winfield around 715 AM EDT.
Cedarville around 720 AM EDT.
Ilion around 730 AM EDT.
Herkimer, Mohawk and Frankfort around 735 AM EDT.
Little Falls, Newport and Middleville around 745 AM EDT.
Other locations impacted by this storm include Ingham Mills, Jersalem
Hill, West Frankfort, Spinnerville, Corrado Corners, Cedar Lake,
Farrel Corner, Countryman, North Ilion and Gulph.
LAT...LON 4322 7507 4324 7507 4323 7510 4325 7512
4334 7501 4308 7477 4302 7474 4288 7476
4287 7479 4290 7488 4283 7489 4283 7490
4291 7510 4286 7514 4286 7521 4292 7520
4305 7522
TIME...MOT...LOC 1040Z 232DEG 31KT 4276 7554
IAASpecial weather statement, Jul 1, 7:42 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Albany NY
842 AM EDT SAT JUL 1 2017
NYZ041-043-083-084-011315-
Northern Washington-Southern Washington-Southeast Warren-Northern
Saratoga-
842 AM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN...NORTHERN
SARATOGA AND CENTRAL WASHINGTON COUNTIES...
At 842 AM EDT, a strong thunderstorm was located over Corinth, or 11
miles northwest of Saratoga Springs, moving northeast at 50 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Glens Falls, Hudson Falls, Fort Edward, Corinth, Hartford, Comstock,
Lake Luzerne-Hadle, Lake Luzerne-Hadley, West Glens Falls, Glens
Falls North, Kings, Queensbury, Wilton, Kingsbury, South Glens Falls,
Lake Luzerne, Hadley, Fort Ann, Argyle and Beartown.
THIS INCLUDES Interstate 87 near exit 16.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4313 7395 4326 7403 4349 7341 4326 7327
TIME...MOT...LOC 1242Z 246DEG 42KT 4322 7386
Frugis
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707557, 707558, 707563, 707564, 707559, 707562, 707565, 713195, 707567, 709039, 711571, 707600, 707601, 707602, 707603, 707604, 707605, 709049, 709051, 709054, 709057, 711434.